Author(s): Sharma VK, Vatve M, Sawhney IM, Kumar B
Abstract Share this page
Abstract Clinical profile of 105 patients with cutaneous drug eruption due to antiepileptic drugs was studied between 1992-1996. Maculopapular rash was the most common presentation though significant number of patients (29.5\%) had serious rashes like Stevens Johnson syndrome (SJS) and toxic epidermal necrosis (TEN). Phenytoin and carbamazepine were the two commonly implicated drugs. Significant number of our patients had liver and kidney involvement (47.34 and 21.04\%, respectively). The overall prevalence of drug rash with antiepileptics in a review of 240 cases was found to be 2.5\%. Patch testing with antiepileptic drugs done in 20 patients gave 60\% positive results with the suspected drug. Thus patch test is a useful tool in confirming the diagnosis of drug rashes and warrants further studies.
This article was published in J Assoc Physicians India
and referenced in Journal of Microbial & Biochemical Technology